Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 12, NWS Corpus Christi, TX

July 5, 2006Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 5, 2006, 3:41 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2006, 3:41 PM CDT (20:41 UTC)
Expired
Jul 5, 2006, 4:30 PM CDT
In force
49 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 29 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2869 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 052042
TORCRP
TXC273-355-052130-
/O.NEW.KCRP.TO.W.0012.060705T2041Z-060705T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
341 PM CDT WED JUL 5 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN KLEBERG COUNTY IN SOUTH TEXAS
  SOUTHEASTERN NUECES COUNTY IN SOUTH TEXAS

* UNTIL 430 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH 
CENTRAL NUECES COUNTY...OR ABOUT 3 MILES NORTHEAST OF CHAPMAN RANCH 
MOVING SOUTHEAST AT 10 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL NORTHEASTERN KLEBERG COUNTY AT 400 PM CDT
  RURAL EASTERN KLEBERG COUNTY AT 410 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2765 9743 2750 9745 2742 9727 2757 9722

$$

JR
1 follow-up statement
000 
WWUS54 KCRP 052058
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
357 PM CDT WED JUL 5 2006

TXC273-355-052130-
/O.CON.KCRP.TO.W.0012.000000T0000Z-060705T2130Z/
KLEBERG-NUECES-
357 PM CDT WED JUL 5 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN KLEBERG AND SOUTHEASTERN NUECES COUNTIES...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME
SOUTHEASTERN NUECES COUNTY...OR ABOUT 10 MILES SOUTHWEST OF CC NAS...
MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS THE LAGUNA MADRE 
NEAR THE NUECES AND SAN PATRICIO COUNTY LINE AND MOVE INTO THE PADRE 
ISLAND NATIONAL SEASHORE

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED 
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2765 9743 2750 9745 2742 9727 2757 9722

$$

RUNYEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 5, 2:33 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 5, 2:33 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
233 PM CDT WED JUL 5 2006

.UPDATE...QUICKLY UPDATED TO INCLUDE SRN COASTAL BEND IN FLASH
FLOOD WATCH THIS AFTN AND EVENING AS VERY SLOW MOVG TSTMS WORKING
ALONG OUTFLOW BOUNDARY INTO THE REGION. MORE ON AFTN PKG.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO...AND VICTORIA.

GM...NONE.

&&

MJG...SHORT-TERM
Hazardous weather outlook, Jul 5, 6:09 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 AM CDT WED JUL 5 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
609 AM CDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...PRIMARILY OVER THE COASTAL BEND AND VICTORIA CROSSROADS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS THURSDAY
THROUGH THROUGH SATURDAY AS MOIST GULF OF MEXICO AIR CONTINUES TO
RESIDE OVER SOUTH TEXAS AND COMBINE WITH A WEAKENING UPPER LEVEL LOW
AND THE SEABREEZE TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL
AMOUNTS WILL GENERALLY BE IN THE 1 TO 2 INCH RANGE THURSDAY THROUGH
SATURDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE SLOW
MOVEMENT OF THE STORMS. THUNDERSTORM CHANCES WILL DECREASE SUNDAY
INTO TUESDAY AS AN UPPER LEVEL RIDGE STARTS TO BUILD INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED

87/98

In the hours before

Special weather statement, Jul 5, 10:47 AM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 AM CDT WED JUL 5 2006

TXZ246-247-051645-
CALHOUN-REFUGIO-
1047 AM CDT WED JUL 5 2006

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND REFUGIO
COUNTIES...

AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF TIVOLI...OR 11 MILES SOUTHWEST
OF SEADRIFT...MOVING NORTHEAST AT 20 MPH.  THERE HAVE BEEN REPORTS
OF FUNNEL CLOUDS ASSOCIATED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SEADRIFT BY 1110 AM CDT.
  MAGNOLIA BEACH BY 1140 AM CDT.

PEOPLE IN CALHOUN AND EASTERN REFUGIO COUNTIES...INCLUDING THE CITIES
OF SEADRIFT AND MAGNOLIA BEACH...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

TM
Special weather statement, Jul 5, 12:38 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1238 PM CDT WED JUL 5 2006

TXZ245>247-051845-
ARANSAS-CALHOUN-REFUGIO-
1238 PM CDT WED JUL 5 2006

...FUNNEL POSSIBLE OVER ARANSAS...CALHOUN AND REFUGIO COUNTIES...

AT 1235 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD
NEAR MISSION BAY IN REFUGIO COUNTY. DOPPLER RADAR ALSO INDICATED
THAT ANOTHER FUNNEL CLOUD COULD BE DEVELOPING OVER COPANO BAY.

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ACROSS THE ENTIRE REGION...GENERALLY MOVING NORTHEAST AT
10 TO 15 MPH.  CONDITIONS ARE EXPECTED TO REMAIN FAVORABLE FOR MORE
FUNNEL CLOUDS TO FORM THROUGH MID AFTERNOON. ANY FUNNEL CLOUDS THAT
DO FORM WILL BE SHORT LIVED AND ARE NOT EXPECTED TO REACH THE GROUND.
HOWEVER...BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL
DOES REACH THE GROUND AND BECOME A TORNADO...OR IF OVER WATER...A
WATERSPOUT.

33/MORALES
Local storm report, Jul 5, 1:51 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 PM CDT WED JUL 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      ROCKPORT                28.04N 97.05W
07/05/2006                   ARANSAS            TX   EMERGENCY MNGR

            FLOODING ACROSS THE CITY. WATER ANKLE TO TIRE DEEP IN
            SPOTS. ONE HOUSE FLOODED. TWO NURSING HOMES WITH WATER
            INSIDE...MAY NEED EVACUATIONS. RAIN RATE 5 INCHES PER
            HOUR.

&&

SMART
Local storm report, Jul 5, 3:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
341 PM CDT WED JUL 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      PORT ARANSAS            27.83N 97.08W
07/05/2006                   NUECES             TX   EMERGENCY MNGR

            CITY WIDE 6 INCHES TO 1 FOOT OF WATER ON STREETS. LOTS OF
            CARS STALLED OUT.

&&

NH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:53 PM CDTSevere Thunderstorm WarningCRPLa Salle37 min
Jul 4, 8:22 PM CDTFlash Flood WarningCRPLa Salle3 hr
Jul 5, 2:30 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 5, 11:01 AM CDTSpecial Marine WarningCRP29 min
Jul 5, 11:09 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Kleberg, Nueces and 3 more9 hr
Jul 5, 12:12 PM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr
Jul 5, 12:59 PM CDTSpecial Marine WarningCRP3 hr
Jul 5, 2:20 PM CDTFlash Flood WarningCRPSan Patricio115 min
Jul 5, 2:38 PM CDTSpecial Marine WarningCRP2 hr
Jul 5, 2:58 PM CDTSpecial Marine WarningCRP62 min
Jul 5, 3:12 PM CDTFlash Flood WarningCRPNueces2 hr
Jul 5, 3:16 PM CDTFlash Flood WarningCRPAransas119 min
Jul 5, 3:32 PM CDTSpecial Marine WarningCRP101 min
Jul 5, 3:51 PM CDTSpecial Marine WarningCRP114 min
Jul 5, 4:41 PM CDTSpecial Marine WarningCRP64 min
Jul 5, 5:02 PM CDTTornado WarningCRPKleberg20 min
Jul 5, 5:04 PM CDTFlash Flood WarningCRPKleberg116 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.